ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Observation of a Topological Relaxation Mode in Microemulsions

Peter, U and Roux, D and Sood, AK (2001) Observation of a Topological Relaxation Mode in Microemulsions. In: Physical Review Letters, 86 (15). pp. 3340-3343.

[img]
Preview
PDF
observation1.pdf

Download (167Kb)

Abstract

We report the observation of two diffusive relaxation modes in a very swollen microemulsion, measured by quasielastic light scattering experiments. In addition to a short-time diffusion process, we observe a long-time diffusive relaxation mode with unusual scaling behavior: the diffusion constant D is an exponential function of the characteristic length scale , D exp(– ). This observation provides experimental evidence for thermally activated topological relaxation of random fluid phases, as predicted by Milner et al. [J. Phys. (Paris) 51, 2629 (1990)]. We describe the activation energy of such a process by some simple microscopic model for the surfactant layer and give an estimation of the membrane elastic and Gaussian moduli and , and its spontaneous curvature.

Item Type: Journal Article
Additional Information: Copyright for this article belongs to American Physical Society (APS)
Keywords: microemulsions;topology;swelling;diffusion;scaling phenomena
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 26 Jul 2004
Last Modified: 19 Sep 2010 04:14
URI: http://eprints.iisc.ernet.in/id/eprint/1188

Actions (login required)

View Item View Item